Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 232, NWS Amarillo, TX

June 22, 2007Potter County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 22, 2007, 10:44 PM CDT for Potter County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2007, 10:44 PM CDT (03:44 UTC)
Expired
Jun 22, 2007, 11:45 PM CDT
In force
61 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Potter County, TX

The radar

The Amarillo radar (KAMA), 31 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
636 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
2523 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 230344
SVRAMA
TXC375-230445-
/O.NEW.KAMA.SV.W.0232.070623T0344Z-070623T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1044 PM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POTTER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1145 PM CDT

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED 22 MILES SOUTHEAST OF VALLEY DE ORO...OR ABOUT
  NEAR AMARILLO...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VALLEY DE ORO...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3558 10214 3523 10213 3520 10164 3559 10164

$$
1 follow-up statement
000 
WWUS54 KAMA 230348
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1048 PM CDT FRI JUN 22 2007

TXC375-230445-
/O.CON.KAMA.SV.W.0232.000000T0000Z-070623T0445Z/
POTTER TX-
1048 PM CDT FRI JUN 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN POTTER COUNTY...

AT 1044 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM THAT HAD PRODUCED QUARTER SIZE HAIL IN DOWNTOWN 
AMARILLO NEAR 39TH STREET AND POLK. THIS STORM WAS MOVING EAST AT 10 
MPH.

* LOCATIONS IMPACTED INCLUDE...
  AMARILLO...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3541 10205 3519 10204 3519 10164 3543 10163

$$

JJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:14 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 22, 7:14 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT FRI JUN 22 2007

.AVIATION...
CONVECTION INITIATION EVIDENT ON RADAR MAINLY ACROSS EASTERN NEW
MEXICO...WITH ISOLATED STORMS BUILDING ACROSS THE WESTERN PANHANDLES.
FELT TEMPO GROUPS FOR PRECIP WILL BE BEST BET AS THE STORMS ARE
ISOLATED AND VERY SLOW MOVING. THINKING KDHT WILL STILL HAVE THE
FIRST AND BEST CHANCE FOR THUNDER...THEN COULD SEE PRECIP SPREAD EAST
THROUGH THE EARLY EVENING. WITH MID TO HIGH CLOUDS IN PLACE
OVERNIGHT...NOT EXPECTING LOW CLOUDS OR BR TOMORROW MORNING. THEN
CONVECTION MAY INITIATE AGAIN TOMORROW AFTERNOON...BUT NOT CONFIDENT
TO PUT PRECIP IN TAFS. WINDS WILL GENERALLY REMAIN OUT OF THE SOUTH
TO SOUTHEAST.

JJB

&&

.PREV DISCUSSION... /ISSUED 226 PM CDT FRI JUN 22 2007/

DISCUSSION...
MOIST AIRMASS WILL REMAIN ENSCONCED OVER THE PANHANDLES NEXT SEVERAL
DAYS. UPPER TROF WILL MOVE IN THIS EVENING...WITH SCT TSRA DEVELOPING
ON THE HIGHER TERRAIN TO THE NORTHWEST. STEERING FLOW IS SUFFICIENTLY
WESTERLY THAT STORMS SHOULD BE ABLE TO MOVE INTO AT LEAST THE
NORTHWESTERN ZONES...BUT WITH THERMODYNAMICS FAVORABLE FOR
THUNDERSTORMS OVER MUCH OF THE CWA...STORMS MAY PERSIST FURTHER EAST.
THEREFORE INCREASED POPS FOR THE WESTERN ZONES TONIGHT...AND
CONTINUED SLIGHT CHANCE POPS EASTERN ZONES.

UPPER TROF REMAINS IN VCTY NEXT SEVERAL DAYS...AND ENGAGES IN BATTLE
WITH UPPER RIDGE FOR DOMINANCE. STEERING FLOW BECOMES SLIGHTLY MORE
NORTHERLY SATURDAY EVENING...BUT ATMOSPHERE REMAINS PRIMED FOR
THUNDERSTORMS AGAIN. TSRA SHOULD ONCE AGAIN DEVELOP ON THE HIGHER
TERRAIN...BUT WILL LIKELY NOT MAKE AS MUCH PROGRESS INTO THE
PANHANDLES. THEREFORE INTRODUCED SLIGHT CHANCE POPS NORTHWESTERN
ZONES ONLY SAT NIGHT. THEREAFTER...TIMING/LOCATION OF SHEAR ZONE
BETWEEN UPPER TROF AND UPPER RIDGE WILL DICTATE POPS FOR THE
PANHANDLES. WILL NOT INCLUDE MENTIONABLE POPS FOR THE REMAINDER OF
FORECAST PERIODS UNTIL THE POSITION OF THE RIDGE AND TROF CAN BE
BETTER TEMPORALLY AND SPATIALLY DEFINED BY THE MODELS. AT THIS
TIME...IT DOES APPEAR THAT BEST CHANCES OF PRECIPITATION FROM THIS
SYSTEM WILL BE TUESDAY AND WEDNESDAY...AND HAVE RAISED POPS TO JUST
BELOW SLIGHT CHANCE THESE PERIODS. TSRA COULD BE POSSIBLE DAILY...BUT
DOES NOT SEEM PRUDENT TO BROADBRUSH WHEN SUCH STORMS WILL BE HIT OR
MISS.

MIN TEMPERATURES ON THE WHOLE FOLLOWED MEXMOS...AND WILL REMAIN
GENLY IN THE 60S AS MOISTURE CONTENT OF THE ATMOSPHERE REMAINS HIGH.
MAX TEMPS VARIED THROUGHOUT THE FORECAST PACKAGE. IN THE SHORT
TERM...LINGERING MOISTURE...MORNING CLOUD COVER AND LESSER IMPACT
FROM UPPER RIDGE DICTATED UNDERCUTTING MEXMOS IN THE EASTERN ZONES
TODAY AND TOMORROW. TUES AND WEDS WINDS ACQUIRE AN UPSLOPE
COMPONENT...AND CLOUD COVER IS EXPECTED TO INCREASE...AND HAVE COOLED
TEMPS BELOW MEXMOS AS A RESULT. IN THE EXTENDED...MEXMOS NUMBERS
SEEMED MORE REASONABLE AND GENLY FOLLOWED THESE.

KRAMAR

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/11
Hazardous weather outlook, Jun 22, 2:15 PM CDT, 8 hours 29 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
215 PM CDT FRI JUN 22 2007

OKZ001>003-TXZ001>020-231100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
215 PM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT OVER THE
NORTHWESTERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE...AS WELL
AS THE WESTERN HALF OF THE OKLAHOMA PANHANDLE. THERE IS A CHANCE OF
THUNDERSTORMS THROUGH TONIGHT ACROSS REMAINING SECTIONS OF THE TEXAS
AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME SEVERE...WITH THE
MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORMS WILL BE POSSIBLE SATURDAY EVENING AND SATURDAY NIGHT
ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWESTERN TEXAS
PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

In the hours before

Special weather statement, Jun 22, 9:05 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT FRI JUN 22 2007

TXZ011-230245-
OLDHAM TX-
905 PM CDT FRI JUN 22 2007

...STRONG THUNDERSTORM IN EASTERN OLDHAM COUNTY...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BOYS RANCH MOVING EAST AT 10
MPH. A SECOND STRONG STORM LOCATED NEAR VEGA WILL ALSO MOVE EAST AT
10 MPH ALONG INTERSTATE 40.

HAIL UP TO DIME SIZE...STRONG WINDS NEAR 40 MPH...AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THIS STORM. MOTORISTS ALONG INTERSTATE 40
BETWEEN WILDORADO AND VEGA SHOULD USE CAUTION WHILE DRIVING IN THE
VICINITY OF THE STORM.

JJB
Special weather statement, Jun 22, 9:25 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CDT FRI JUN 22 2007

TXZ006-007-230315-
HARTLEY TX-MOORE TX-
925 PM CDT FRI JUN 22 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN HARTLEY AND SOUTHWESTERN MOORE
COUNTIES...

AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF FOUR WAY MOVING EAST AT 10 MPH.

HAIL UP TO DIME SIZE...STRONG WINDS NEAR 40 MPH...AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THIS STORM.

JJB
Special weather statement, Jun 22, 9:46 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
946 PM CDT FRI JUN 22 2007

OKZ001-002-TXZ001-002-230330-
CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK-
946 PM CDT FRI JUN 22 2007

...LINE OF STRONG THUNDERSTORMS IN SOUTHEASTERN CIMARRON...
SOUTHWESTERN TEXAS...EASTERN DALLAM AND WESTERN SHERMAN COUNTIES...

AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES WEST OF EVA TO 9 MILES
SOUTH OF CONLEN MOVING EAST AT 10 MPH.

HAIL UP TO DIME SIZE...STRONG WINDS NEAR 40 MPH...AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THIS STORM.

JJB
Special weather statement, Jun 22, 10:11 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1011 PM CDT FRI JUN 22 2007

TXZ012-017-230400-
POTTER TX-RANDALL TX-
1011 PM CDT FRI JUN 22 2007

...LINE OF STRONG THUNDERSTORMS IN SOUTHERN POTTER AND NORTHEASTERN
RANDALL COUNTIES...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTHWEST OF AMARILLO TO 7
MILES SOUTHWEST OF AMARILLO MOVING EAST AT 5 MPH.

TRAINED WEATHER SPOTTERS IN SOUTHWEST AMARILLO REPORTED PEA TO DIME
SIZE HAIL WITH THIS STORM AND HEAVY RAIN.

JJB
Local storm report, Jun 22, 10:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1030 PM CDT FRI JUN 22 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HAIL             STRATFORD               36.34N 102.07W
06/22/2007  E0.75 INCH       SHERMAN            TX   TRAINED SPOTTER

&&

SD
Local storm report, Jun 22, 10:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1044 PM CDT FRI JUN 22 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1044 PM     HAIL             AMARILLO                35.20N 101.82W
06/22/2007  M1.00 INCH       POTTER             TX   TRAINED SPOTTER

            QUARTER HAIL REPORTED AT 39TH STREET AND POLK.

&&

JJB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:48 PM CDTSevere Thunderstorm WarningAMAHartley26 min
Jun 22, 10:22 PM CDTSevere Thunderstorm WarningAMASherman53 min
Jun 22, 10:57 PM CDTSevere Thunderstorm WarningAMARandall63 min
Jun 23, 6:27 PM CDTSevere Thunderstorm WarningAMADeaf Smith63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.